Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 11, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Dec 18, 2009, 1:00 PM EST for Miami-Dade County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2009, 1:00 PM EST (18:00 UTC)
- Expired
- Dec 18, 2009, 1:30 PM EST
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 18, 7:19 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMFL 181800 TORMFL FLC086-181830- /O.NEW.KMFL.TO.W.0011.091218T1800Z-091218T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIAMI FL 100 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA... THIS INCLUDES THE CITIES OF...HOMESTEAD MIAMI SPEEDWAY... HOMESTEAD... * UNTIL 130 PM EST * AT 1259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FLORIDA CITY...MOVING NORTHEAST AT 15 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE TORNADO WILL BE NEAR... FLORIDA CITY... HOMESTEAD... HOMESTEAD MIAMI SPEEDWAY... THE REDLAND... NARANJA... HOMESTEAD BAYFRONT PARK... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR COULD POSSIBLY DEVELOP ANYTIME. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON FOR SOUTHERN FLORIDA. && LAT...LON 2558 8045 2543 8032 2530 8049 2542 8062 TIME...MOT...LOC 1800Z 229DEG 13KT 2544 8046 $$ 70/DD
1 follow-up statement
933 WWUS52 KMFL 181829 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 129 PM EST FRI DEC 18 2009 FLC086-181838- /O.EXP.KMFL.TO.W.0011.000000T0000Z-091218T1830Z/ MIAMI-DADE FL- 129 PM EST FRI DEC 18 2009 ...THE TORNADO WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL EXPIRE AT 130 PM EST... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE TORNADO HAS MOVED OUT OF THE WARNED AREA. THUS THE TORNADO WARNING WILL EXPIRE AT 130 PM EST. THUNDERSTORMS REMAIN IN THE AREA. LIGHTNING...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2558 8045 2543 8032 2530 8049 2542 8062 TIME...MOT...LOC 1828Z 229DEG 13KT 2551 8038 $$ 70/DD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Dec 18, 12:15 PM EST, 45 minutes earlier.
Area forecast discussion, Dec 18, 12:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1215 PM EST FRI DEC 18 2009
.UPDATE...
UPDATED PRODUCTS RECENTLY TO CLEAR TORNADO WATCH FOR WESTERN HALF
OF PENINSULA AND GULF WATERS AS STORMS HAVE MOVED EAST OF THESE
AREAS. A FEW STRONG STORMS REMAIN OVER THE E CST METRO AREAS ALONG
WITH VERY HEAVY RAINFALL. THIS WILL NOT HELP ONGOING FLOODING
ACROSS THE IMMEDIATE E CST WHERE SOME AREAS RECEIVED UP TO 14
INCHES OF RAINFALL YESTERDAY AFTERNOON/EVENING. HOWEVER...HEAVY
RAINFALL MAY CONTINUE AT TIMES THROUGH THE AFTERNOON AS MORE
SHOWERS AND STORMS STREAM NORTHWARD ON AND OFF ACROSS THE REGION.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1006 AM EST FRI DEC 18 2009/
UPDATE...
..TORNADO WATCH REMAINS IN EFFECT UNTIL 1PM...
COLD FRONT REMAINS WELL WEST OF THE REGION ACROSS THE E CENTRAL
GULF AND SHOWS UP WELL IN VIS SAT IMAGERY AND BUOY OBS. LARGE
CLUSTER OF RAIN AND EMBEDDED THUNDERSTORMS MOVING ACROSS SOUTH FL
AT THIS TIME IS ASSOCIATED WITH A LEAD MID-LEVEL IMPULSE READILY
APPARENT IN WATER VAPOR IMAGERY AND RUC ANALYSIS. MANY LOW-TOPPED
MINI-SUPERCELLS HAVE BEEN OBSERVED ON LOCAL RADARS THIS MORNING
WITH VERY LITTLE IN THE WAY OF LIGHTNING NOTED. A FEW TORNADO
WARNINGS HAVE ALREADY BEEN ISSUED ALONG WITH NUMEROUS SPECIAL
MARINE WARNINGS...BUT NO REPORTS OF TORNADOES OR WATERSPOUTS HAVE
BEEN RECEIVED AT THIS TIME. BOUNDARY LAYER MAY BE JUST A BIT TOO
STABLE AS SEVERAL CIRCULATIONS MOVING ONSHORE ACROSS THE GULF
COAST ESPECIALLY HAVE DIED WHEN HITTING LAND. TRAILING EDGE OF THE
CLUSTER HAS TAKEN ON A MORE LINEAR APPEARANCE ALONG THE FL GULF
COAST WITH EMBEDDED ROTATING CELLS...WITH THIS ORGANIZATION LIKELY
DUE TO THE INCREASING/VEERING LOW- LEVEL JET INTO THE REAR FLANK OF THE
MID-LEVEL DISTURBANCE. THIS CLUSTER IS MOVING THROUGH FAIRLY
QUICKLY AND MOST GUIDANCE AGREES IT WILL HAVE EXITED MAINLAND
SOUTH FL INTO THE ATLC WATERS BY EARLY AFTERNOON. THEN...LOCALLY
RUN WRF- ARW AND 12Z 12KM NAM SHOW CLEARING DURING THE MID TO LATE
AFTERNOON WITH SOME PSBL REDEVELOPMENT ALONG SYNOPTIC FRONT OR
PRE-FRONTAL TROUGH AS IT MOVES TOWARDS THE GULF COAST LATE THIS
AFTERNOON AND ACROSS SOUTH FL THIS EVENING. IF THERE IS CLEARING
AHEAD OF THIS BOUNDARY WE COULD SEE A THREAT FOR MORE LINEAR
STORMS WITH BOWING SEGMENTS AND STRONG TO MARGINALLY SEVERE WINDS
LATER WITH THIS REDEVELOPMENT.
HAVE NOT ISSUED AN UPDATED ZFP AS CURRENT FCST IS ON TRACK WITH
THIS REASONING. UPDATED THE MARINE THOUGH TO INCREASE TO A GALE
WARNING FOR THE ATLC WATERS THROUGH MID EVENING DUE TO LATEST
GUIDANCE SHOWING SUSTAINED WINDS NEAR 30KTS WITH FREQUENT GALE
FORCE GUSTS THIS AFTERNOON EVEN OUTSIDE OF CONVECTION.
/STRASSBERG
PREV DISCUSSION... /ISSUED 558 AM EST FRI DEC 18 2009/
AVIATION...S FLA IN VRY MOIST UNSTABLE AIR AND AMPLE SHRA/WDLY
SCT TSRA (ATTM) MAINLY OVER GULF WATERS MOVG N NE ONTO THE SW FLA
COAST. ACTIVITY WL SPREAD/DVLP OVER THE AREA WITH INTMT MVFR CIG/VSBY.
WNDS ACRS ALL TERMINALS SE 10-12 KTS WITH GUSTS 20+ E COAST BCMG S
15 TO 20 KTS GUSTS 25+ KTS AFT 16Z. BY 00Z WNDS SW E COAST AND
WNW KAPF.
PREV DISCUSSION... /ISSUED 540 AM EST FRI DEC 18 2009/
UPDATE...
A FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF BROWARD AND PALM
BEACH COUNTIES THAT RECEIVED VERY HEAVY RAINFALL YESTERDAY AND LAST
NIGHT. RECENT REPORTS WERE RECEIVED FOR ROAD CLOSURES THAT
CONTINUE...WHICH PROMPTED THE ISSUANCE OF THE FLOOD WARNING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC
WATERS INCLUDING BISCAYNE BAY...THE LOCAL GULF WATERS AND LAKE
OKEECHOBEE.
60
PREV DISCUSSION... /ISSUED 443 AM EST FRI DEC 18 2009/
DISCUSSION...
A LOW PRESSURE SYSTEM IS RAPIDLY DEVELOPING IN THE NORTHERN GULF
OF MEXICO JUST SOUTH OF LOUISIANA...WITH A WARM FRONT EXTENDING
EASTWARD INTO NORTHERN FLORIDA. A DEEP MID TO UPPER LEVEL LOW IS
DIGGING IN BEHIND IT. THE SURFACE LOW IS FORECAST TO DEEPEN THIS
MORNING WITH THE CENTER FORECAST TO PASS ACROSS NORTHERN FLORIDA
TODAY AND EXIT THE SOUTHEAST GEORGIA COAST TONIGHT WITH SOUTH
FLORIDA BEING IN THE WARM SECTOR. AS THE SYSTEM PASSES ACROSS
SOUTH FLORIDA TODAY...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS
ARE EXPECTED THIS MORNING AND INTO THIS AFTERNOON...WITH PERIODS
OF HEAVY RAIN POSSIBLE WITH ADDITIONAL FLOODING POSSIBLE IN
ISOLATED AREAS. IN ADDITION...THE LOCAL HELICITY AND THE LOW LEVEL
WIND SHEAR COULD BE FAVORABLE AND WILL LEAD TO AN ISOLATED CHANCE
OF SEVERE WEATHER...WITH WIND GUSTS POSSIBLY BEING ENOUGH TO CAUSE
ISOLATED DAMAGE AND THE POSSIBILITY OF STORMS WITH ROTATION
SUPPORTING THE POSSIBILITY OF A TORNADO OR WATERSPOUTS. THE
CONDITIONS FOR SEVERE WEATHER ARE PROBABLY MOST LIKELY IN THE
MORNING AND EARLY AFTERNOON WITH THE SHEAR PROFILE NOT SUPPORTIVE
LATER IN THE AFTERNOON OR EVENING. THE STORM PREDICTION CENTER
JUST ISSUED A STATEMENT SAYING THAT A TORNADO WATCH BEING ISSUED
IS UNLIKELY AS ENVIRONMENTAL CONDITIONS AND DYNAMICS DO NOT FULLY
SUPPORT SEVERE WEATHER POTENTIAL. AFTER OOZ SATURDAY AS THE LOW
STARTS TO EXIT NORTH FLORIDA...RAPID CLEARING ACROSS SOUTH FLORIDA
IS EXPECTED.
THE CURRENT FLOOD ADVISORIES/WARNINGS THAT WERE ISSUED EARLIER WILL BE
ALLOWED TO EXPIRE AS THE THE HEAVY SHOWERS HAVE MOVED JUST OFF
SHORE. IF WARRANTED...ADDITIONAL FLOOD ADVISORIES MAY BE ISSUED.
AFTER THE FRONT PASSES THROUGH TONIGHT...TEMPERATURES WILL BEGIN TO
DROP THROUGH THE WEEKEND...WITH THE LOWS ON MONDAY MORNING POSSIBLY
REACHING NEAR THE UPPER 30S IN THE NORTHWEST INTERIOR IN NORTHWEST
GLADES COUNTY...WITH WIND CHILLS POSSIBLE REACHING THE MID 30S.
THE TEMPERATURES ACROSS THE METRO AREAS COULD BE NEAR THE UPPER
40S. NEED TO STRESS SOME UNCERTAINTY IN THE FORECAST...THERE WILL BE MORE
FORECAST CONFIDENCE IN THE TEMPERATURE FORECAST AS WE CLOSER TO
THAT PERIOD.
MARINE...
IN ADDITION TO THE ATLANTIC WATERS...THE SMALL CRAFT ADVISORY HAS BEEN
EXTENDED TO THE LOCAL GULF WATERS AS THE WINDS ARE EXPECTED TO BE
AROUND 22 KNOTS LATER THIS MORNING AND THIS AFTERNOON. A GALE
WARNING WILL LIKELY BE ISSUED FOR THE GULF STREAM WATERS...MAINLY
FOR FREQUENT GUST EXCEEDING 35 KNOTS EXPECTED THIS AFTERNOON AND
EVENING.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 60 71 49 67 / 40 10 10 10
FORT LAUDERDALE 60 75 53 70 / 40 10 10 10
MIAMI 64 75 54 70 / 40 10 10 10
NAPLES 63 70 53 66 / 20 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR FLZ067-FLZ068-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
AM...TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ650-AMZ651-
AMZ670-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 7 AM EST SATURDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR AMZ610-AMZ630.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...65/GS
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Dec 18, 11:45 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1145 AM EST FRI DEC 18 2009 FLZ063-066>075-168-172>174-191100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1145 AM EST FRI DEC 18 2009 ...TORNADO WATCH UNTIL 2 PM FOR ATLANTIC WATERS MAINLAND MONROE AND MIAMI DADE... ...FLOODING CONTINUES ACROSS PARTS OF EAST COAST METRO AREAS... ...HAZARDOUS MARINE CONDITIONS LIKELY THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A COLD FRONT CURRENTLY ACROSS EASTERN PORTIONS OF THE GULF OF MEXICO WILL BE MOVING ACROSS THE AREA TONIGHT. AS THE CURRENT SHOWER AND THUNDERSTORM ACTIVITY MOVES EAST OF THE AREA BY EARLY AFTERNOON...THERE WILL STILL BE A CHANCE OF ANOTHER ROUND OF SHOWERS OR STORMS DEVELOPING AHEAD OF THE FRONT THROUGH THE AFTERNOON. SO ALTHOUGH OVERALL THE THREAT IS DIMINISHING...THERE IS STILL A LINGERING CHANCE OF STORMS WITH WIND GUSTS OF 40 MPH OR GREATER...SOME LIGHTNING...HEAVY RAINFALL...AND EVEN TORNADOES. TORNADOES: THERE IS STILL A CONCERN FOR A FEW WATERSPOUTS OR TORNADOES THROUGH MID AFTERNOON FIRST WITH ANY LINGERING ACTIVITY ACROSS THE ATLANTIC WATERS AND MIAMI DADE COUNTY AND THEN WITH ANY NEW ACTIVITY THAT DEVELOPS LATER AHEAD OF THE FRONT IF IT DEVELOPS. WIND: A FEW STORMS, WITH WIND GUSTS UP TO 40 TO 50 MPH ARE STILL POSSIBLE MAINLY ACROSS THE ATLANTIC COASTAL WATERS, BISCAYNE BAY, AND SOUTHERN MIAMI DADE AND MAINLAND MONROE COUNTIES THROUGH THE MID AFTERNOON HOURS. THIS THREAT COULD REMAIN FOR ALL OF SOUTH FLORIDA INTO THE EARLY EVENING HOURS IF ANY NEW ADDITIONAL ACTIVITY DEVELOPS ALONG THE LEADING EDGE OF THE FRONT TOWARDS THE LATE AFTERNOON AND EARLY EVENING. FLOODING: ANY NEW ACTIVITY THAT DEVELOPS TODAY WILL STILL HAVE THE POTENTIAL TO GENERATE LOCALLY HEAVY RAINFALL AGGRAVATING THE FLOODING SITUATION ACROSS PORTIONS OF COASTAL BROWARD AND NORTHEAST MIAMI DADE COUNTY. ALSO THE WATERS WILL TAKE SOME TIME TO RECEDE IN THE HARDEST HIT AREAS AND AREAL FLOOD WARNINGS FOR THOSE AREAS WILL REMAIN IN EFFECT UNTIL AT LEAST THE MID AFTERNOON HOURS AND THEY MIGHT NEED TO BE EXTENDED. WAVES: SEAS WILL BUILD TO 7 TO 9 FEET IN THE GULF STREAM TODAY AND TO 8 TO 10 FEET TONIGHT. WIND GUSTS TO GALE FORCE EVEN OUTSIDE OF THUNDERSTORMS WILL BE POSSIBLE, LEADING TO ROUGH MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL CONTINUE UP TO 7 FEET IN THE GULF STREAM ON SATURDAY AS STRONG WINDS OF 20 TO 25 KNOTS CONTINUE. A COLDER AIRMASS WILL FILTER INTO SOUTH FLORIDA BEHIND THE COLD FRONT. LOW TEMPERATURES MAY DROP INTO THE UPPER 30S TO AROUND 40 DEGREES ACROSS PARTS OF THE LAKE OKEECHOBEE REGION MONDAY AND TUESDAY MORNINGS WITH WIND CHILLS IN THE MID 30S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR ADDITIONAL FLOODING TO THE NATIONAL WEATHER SERVICE IN MIAMI. REPORTS OF ADDITIONAL RAINFALL AMOUNTS OF 3 INCHES OR MORE ALONG WITH STORM TOTAL AMOUNTS OF 5 INCHES OR MORE ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS/GS
In the hours before
Special weather statement, Dec 18, 11:20 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1120 AM EST FRI DEC 18 2009
FLZ067-068-070>075-174-181715-
MAINLAND MONROE FL-INLAND PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
1120 AM EST FRI DEC 18 2009
...STRONG STORMS MOVING ACROSS INLAND SECTIONS OF BROWARD AND
MIAMI DADE COUNTIES AND APPROACHING METRO AREAS FROM THE WEST...
AT 1116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF MICCOSUKEE
SERVICE PLAZA TO 8 MILES NORTHEAST OF FORTY MILE BEND TO PA-HAY OKEE
OVERLOOK...MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL AFFECT OR BEGIN TO AFFECT...
PA-HAY OKEE OVERLOOK...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MILE MARKER 30 ON ALLIGATOR ALLEY...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES WHICH INCLUDE WESTERN SUBURBS OF METRO
BROWARD AND MIAMI DADE THROUGH THE NEXT HOUR OR SO.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF UP TO 40 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2581 8027 2523 8089 2574 8083 2613 8094
2684 8029 2643 8020
TIME...MOT...LOC 1617Z 217DEG 38KT 2617 8078 2584 8071
2540 8077
PSSpecial weather statement, Dec 18, 11:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EST FRI DEC 18 2009
FLZ067-068-071>074-168-172-181730-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL BROWARD COUNTY FL-
1148 AM EST FRI DEC 18 2009
...STRONG STORMS MOVING ACROSS PORTIONS OF EASTERN PALM
BEACH...BROWARD AND MIAMI DADE COUNTIES...
AT 1143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF MISSION
BAY TO 6 MILES NORTHWEST OF SAWGRASS MILLS MALL TO INTERSECTION U.S.
27 PINES BLVD TO 6 MILES SOUTHWEST OF INTERSECTION KROME AND U.S.
27...MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL AFFECT...
INTERSECTION KROME AND U.S. 27...
INTERSECTION U.S. 27 PINES BLVD...
CORAL SPRINGS...
BOCA RATON EQUESTRIAN CENTER...
ABERDEEN...
ATLANTIS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2641 8009 2606 8012 2582 8057 2599 8049
2617 8042 2644 8043 2671 8004 2658 8003
TIME...MOT...LOC 1646Z 220DEG 42KT 2643 8036 2625 8035
2607 8041 2594 8050
ERASpecial weather statement, Dec 18, 11:52 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1152 AM EST FRI DEC 18 2009
FLZ067-068-071>074-168-172-181730-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL BROWARD COUNTY FL-
1152 AM EST FRI DEC 18 2009
...STRONG STORMS MOVING ACROSS PORTIONS OF EASTERN PALM
BEACH...BROWARD AND MIAMI DADE COUNTIES...
AT 1143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF MISSION
BAY TO 6 MILES NORTHWEST OF SAWGRASS MILLS MALL TO INTERSECTION U.S.
27 PINES BLVD TO 6 MILES SOUTHWEST OF INTERSECTION KROME AND U.S.
27...MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL AFFECT...
METRO AND COASTAL SECTIONS OF PALM BEACH COUNTY...
METRO AND COASTAL SECTIONS OF BROWARD COUNTY...
METRO AND COASTAL SECTIONS OF MIAMI-DADE COUNTY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2641 8009 2606 8012 2582 8057 2599 8049
2617 8042 2644 8043 2671 8004 2658 8003
TIME...MOT...LOC 1646Z 220DEG 42KT 2643 8036 2625 8035
2607 8041 2594 8050
ERASpecial weather statement, Dec 18, 12:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1238 PM EST FRI DEC 18 2009
FLZ073-074-173-174-181800-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1238 PM EST FRI DEC 18 2009
...STRONG STORMS MOVING ACROSS SOUTHEASTERN PORTIONS OF METRO AND
COASTAL MIAMI-DADE COUNTY...
AT 1235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STORMS ALONG A LINE EXTENDING FROM COCONUT GROVE TO PERRINE
TO HOMESTEAD MIAMI SPEEDWAY TO 10 MILES SOUTH OF ROYAL PALM RANGER
STATION...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL AFFECT...
BLACK PT...
HOMESTEAD BAYFRONT PARK...
TURKEY PT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2567 8015 2567 8016 2569 8019 2573 8016
2573 8023 2560 8031 2554 8030 2553 8017
2547 8018 2546 8020 2552 8020 2553 8032
2540 8032 2538 8030 2527 8039 2521 8049
2523 8074 2578 8037 2576 8017 2581 8012
TIME...MOT...LOC 1737Z 241DEG 28KT 2570 8022 2560 8027
2543 8038 2525 8057
ERALocal storm report, Dec 18, 1:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD HOLLYWOOD 26.03N 80.17W
12/17/2009 BROWARD FL EMERGENCY MNGR
MEDIA RELAYED REPORTS OF FLOODING AFFECTING HOLLYWOOD
INCLUDING DOWNTOWN HOLLYWOOD. CARS WERE REPORTED STRANDED
BY FLASH FLOODING. WORST FLOODING EAST OF FEDERAL HIGHWAY
ACCORDING TO CITY OF HOLLYWOOD EOC.
1100 PM FLASH FLOOD HALLANDALE BEACH 25.99N 80.14W
12/17/2009 BROWARD FL EMERGENCY MNGR
BROWARD EMERGENCY MANAGEMENT REPORT RELAYED BY LOCAL
MEDIA. 20 PEOPLE WERE EVACUATED TO SAFE SHELTER DUE TO
FLASH FLOODING IN HALLANDALE BEACH FROM RAIN OVERNIGHT.
0700 AM HEAVY RAIN HOLLYWOOD 26.03N 80.17W
12/18/2009 M13.32 INCH BROWARD FL CO-OP OBSERVER
HOLLYWOOD WASTE WATER PLANT RECORDED 13.32 INCHES OF RAIN
FROM 700 AM ON THU, DEC 18, 2009 TO 700 AM ON FRI, DEC
19, 2009.
0700 AM HEAVY RAIN NORTH MIAMI BEACH 25.93N 80.16W
12/18/2009 M14.25 INCH MIAMI-DADE FL MESONET
SOUTH FLORIDA WATER MANAGEMENT REAL-TIME RAIN GAUGE
REPORTED 14.25 INCHES OF RAIN FROM 7AM THU 12/17/09 TO
7AM FRI 12/18/09.
0700 AM HEAVY RAIN SW POMPANO BEACH 26.23N 80.12W
12/18/2009 M7.42 INCH BROWARD FL MESONET
SOUTH FLORIDA WATER MANAGEMENT REAL-TIME RAIN GAUGE SW OF
POMPANO BEACH REPORTED 7.42 INCHES OF RAIN FROM 7AM THU
12/17/09 TO 7AM FRI 12/18/09.
0900 AM FLOOD PEMBROKE PARK 25.99N 80.18W
12/18/2009 BROWARD FL EMERGENCY MNGR
AREAL FLOODING REPORTED AT THE BAMBOO TRAILER PARK AT
2410 CHARLES ROAD IN PEMBROKE PARK. THE AREA IS
LANDLOCKED AND PUBLIC WORKS IS PRESENT WITH PUMPS TO WORK
ON THE FLOOD WATERS. ONE HOME ON 3001 SW 23RD ST WAS
SURROUNDED AND BREACHED BY FLOOD WATERS. A FAMILY WAS
TRAPPED AND RESCUE WAS CALLED.
1115 AM NON-TSTM WND GST 4 ENE HIALEAH 25.89N 80.23W
12/18/2009 E43.00 MPH MIAMI-DADE FL MESONET
WFOR-TV RELAYED A MESONET-RECORDED WIND GUST OF 43 MPH AT
WESTVIEW ELEMENTARY SCHOOL AT 2101 NW 127 ST.
&&
RAGARCIALocal storm report, Dec 18, 1:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EST FRI DEC 18 2009
...CORRECTED TO CHANGE WESTVIEW ES REPORT...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD HOLLYWOOD 26.03N 80.17W
12/17/2009 BROWARD FL EMERGENCY MNGR
MEDIA RELAYED REPORTS OF FLOODING AFFECTING HOLLYWOOD
INCLUDING DOWNTOWN HOLLYWOOD. CARS WERE REPORTED STRANDED
BY FLASH FLOODING. WORST FLOODING EAST OF FEDERAL HIGHWAY
ACCORDING TO CITY OF HOLLYWOOD EOC.
1100 PM FLASH FLOOD HALLANDALE BEACH 25.99N 80.14W
12/17/2009 BROWARD FL EMERGENCY MNGR
BROWARD EMERGENCY MANAGEMENT REPORT RELAYED BY LOCAL
MEDIA. 20 PEOPLE WERE EVACUATED TO SAFE SHELTER DUE TO
FLASH FLOODING IN HALLANDALE BEACH FROM RAIN OVERNIGHT.
0700 AM HEAVY RAIN HOLLYWOOD 26.03N 80.17W
12/18/2009 M13.32 INCH BROWARD FL CO-OP OBSERVER
HOLLYWOOD WASTE WATER PLANT RECORDED 13.32 INCHES OF RAIN
FROM 700 AM ON THU, DEC 18, 2009 TO 700 AM ON FRI, DEC
19, 2009.
0700 AM HEAVY RAIN NORTH MIAMI BEACH 25.93N 80.16W
12/18/2009 M14.25 INCH MIAMI-DADE FL MESONET
SOUTH FLORIDA WATER MANAGEMENT REAL-TIME RAIN GAUGE
REPORTED 14.25 INCHES OF RAIN FROM 7AM THU 12/17/09 TO
7AM FRI 12/18/09.
0700 AM HEAVY RAIN SW POMPANO BEACH 26.23N 80.12W
12/18/2009 M7.42 INCH BROWARD FL MESONET
SOUTH FLORIDA WATER MANAGEMENT REAL-TIME RAIN GAUGE SW OF
POMPANO BEACH REPORTED 7.42 INCHES OF RAIN FROM 7AM THU
12/17/09 TO 7AM FRI 12/18/09.
0900 AM FLOOD PEMBROKE PARK 25.99N 80.18W
12/18/2009 BROWARD FL EMERGENCY MNGR
AREAL FLOODING REPORTED AT THE BAMBOO TRAILER PARK AT
2410 CHARLES ROAD IN PEMBROKE PARK. THE AREA IS
LANDLOCKED AND PUBLIC WORKS IS PRESENT WITH PUMPS TO WORK
ON THE FLOOD WATERS. ONE HOME ON 3001 SW 23RD ST WAS
SURROUNDED AND BREACHED BY FLOOD WATERS. A FAMILY WAS
TRAPPED AND RESCUE WAS CALLED.
1115 AM TSTM WND GST 4 ENE HIALEAH 25.89N 80.23W
12/18/2009 E43.00 MPH MIAMI-DADE FL MESONET
WFOR-TV RELAYED A MESONET-RECORDED WIND GUST OF 43 MPH AT
WESTVIEW ELEMENTARY SCHOOL AT 2101 NW 127 ST.
&&
RAGARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:13 PM EST | Flash Flood Warning | MFL | Broward | 2 hr |
| Dec 17, 7:32 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
| Dec 17, 7:40 PM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 110 min |
| Dec 17, 8:25 PM EST | Special Marine Warning | MFL | 35 min | |
| Dec 17, 9:05 PM EST | Special Marine Warning | MFL | 55 min | |
| Dec 17, 9:19 PM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 116 min |
| Dec 17, 10:16 PM EST | Special Marine Warning | MFL | 59 min | |
| Dec 17, 10:26 PM EST | Flash Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 17, 10:35 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Dec 17, 11:16 PM EST | Areal Flood Warning | MFL | Broward, Miami-Dade | 6 hr |
| Dec 18, 1:47 AM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 5:13 AM EST | Areal Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 7:16 AM EST | Special Marine Warning | MFL | 59 min | |
| Dec 18, 7:17 AM EST | Special Marine Warning | MFL | 58 min | |
| Dec 18, 8:01 AM EST | Areal Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 8:29 AM EST | Special Marine Warning | MFL | 61 min | |
| Dec 18, 8:40 AM EST | Special Marine Warning | MFL | 23 min | |
| Dec 18, 8:47 AM EST | Special Weather Statement | MFL | Collier | 28 min |
| Dec 18, 8:51 AM EST | Tornado Warning | MFL | Collier | 44 min |
| Dec 18, 9:06 AM EST | Special Weather Statement | MFL | Hendry | 24 min |
| Dec 18, 9:11 AM EST | Special Marine Warning | MFL | 64 min | |
| Dec 18, 9:14 AM EST | Special Marine Warning | MFL | 46 min | |
| Dec 18, 9:15 AM EST | Special Weather Statement | MFL | Broward | 30 min |
| Dec 18, 9:18 AM EST | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Dec 18, 9:28 AM EST | Special Weather Statement | MFL | Collier | 47 min |
| Dec 18, 9:31 AM EST | Special Weather Statement | MFL | Hendry | 29 min |
| Dec 18, 9:32 AM EST | Gale Warning | MFL | 12 hr | |
| Dec 18, 9:38 AM EST | Tornado Warning | MFL | Miami-Dade | 67 min |
| Dec 18, 9:55 AM EST | Special Marine Warning | MFL | 65 min | |
| Dec 18, 10:24 AM EST | Special Marine Warning | MFL | 51 min | |
| Dec 18, 10:26 AM EST | Special Weather Statement | MFL | Collier, Monroe | 64 min |
| Dec 18, 10:27 AM EST | Tornado Warning | MFL | Miami-Dade | 63 min |
| Dec 18, 10:48 AM EST | Special Marine Warning | MFL | 57 min | |
| Dec 18, 11:04 AM EST | Areal Flood Warning | MFL | Broward, Miami-Dade, Palm Beach | 4 hr |
| Dec 18, 11:20 AM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 55 min |
| Dec 18, 11:24 AM EST | Special Marine Warning | MFL | 51 min | |
| Dec 18, 11:48 AM EST | Special Weather Statement | MFL | Broward | 42 min |
| Dec 18, 11:52 AM EST | Special Weather Statement | MFL | Broward | 38 min |
| Dec 18, 12:19 PM EST | Special Marine Warning | MFL | 56 min | |
| Dec 18, 12:38 PM EST | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Dec 18, 1:01 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Dec 18, 1:19 PM EST | Special Marine Warning | MFL | 116 min | |
| Dec 18, 3:06 PM EST | Areal Flood Warning | MFL | Broward, Miami-Dade | 4 hr |
| Dec 18, 3:14 PM EST | Special Marine Warning | MFL | 25 min | |
| Dec 18, 3:50 PM EST | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Dec 18, 4:34 PM EST | Special Marine Warning | MFL | 86 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.